Alert archive / Idaho / Special Weather Statements in 2017
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Aug 8, 2017, 4:21 PM PDT for Clearwater County, Idaho. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2017, 4:21 PM PDT (23:21 UTC)
- Expired
- Aug 8, 2017, 4:45 PM PDT
- In force
- 24 min
- Issued by
- NWS Missoula, MT
County Clearwater County, ID
The radar
The Missoula radar (KMSX), 147 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3112 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
334 WWUS85 KMSO 082321 SPSMSO Special Weather Statement National Weather Service Missoula MT 421 PM PDT TUE AUG 8 2017 IDZ005-082345- Northern Clearwater Mountains ID- 421 PM PDT TUE AUG 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CLEARWATER COUNTY UNTIL 445 PM PDT... At 420 PM PDT, Doppler radar was tracking a strong thunderstorm 14 miles northeast of Elk River moving southeast at 15 mph. Winds to 40 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Clearwater County but could impact boaters on Dworshak Reservoir. LAT...LON 4687 11606 4694 11584 4679 11559 4670 11594 TIME...MOT...LOC 2320Z 320DEG 13KT 4687 11590 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Aug 8, 2:10 PM PDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 8, 2:10 PM PDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Missoula MT 310 PM MDT Tue Aug 8 2017 .DISCUSSION...A north and east flow has pushed through much of western Montana this afternoon producing gusty winds. This flow has pulled more smoke south out of Canada, further degrading air quality, especially for northwest Montana. Smoke will likely linger over the Northern Rockies for periods through the week. Another shortwave of energy will be sliding south into western Montana, and will help kick off scattered showers and thunderstorms after 4PM this evening. The locations that have the best chance to see this convection, will be areas in western Montana, east of highway 93, and north of the I-90 corridor. Areas along the ID/MT border will have a chance, but will be much more isolated. Lemhi County in Idaho will also see showers and thunderstorms. Gusty outflow winds up to 40 mph and lightning will be the biggest impacts. Showers and thunderstorms will diminish after midnight, but will have a chance to return for much of the same areas mentioned above tomorrow (Wednesday) afternoon. However, the coverage will be less, compared to today. Later this week, Thursday and Friday, the ridge that has been focused over the West Coast will slide east and become centered over the Northern Rockies. These large-scale stable conditions will likely cause valley smoke issues to continue, if not get worse by the end of the week. Some moisture from a remnant low pressure system moves into the area under the ridge, allowing chances for scattered afternoon thunderstorms both of these days. Saturday afternoon has potential to be a warm and dry day, ahead of a bigger pattern change. Models have continued to struggle with how to handle a trough that develops off the West Coast, with some models showing a cool, wet system slowly moving toward the Northern Rockies early next week, while other models show a weaker, drier system that stays mostly in Canada. Confidence is low in either exact scenario at this time, but at least a brief pattern change seems more likely by early next week. && .AVIATION...Isolated thunderstorms with brief gusts to 35 kts are possible at valley airports this afternoon, but these will not be widespread. Apart from the local wind gusts, isolated lightning and heavy rain are also possible. Smoke will continue to limit visibilities for all areas today. Overnight into Wednesday morning, breezy north and east winds are likely as another system moves along the Divide. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
In the hours before
Special weather statement, Aug 8, 4:21 PM PDT, 0 minutes before
Special Weather Statement National Weather Service Missoula MT 421 PM PDT TUE AUG 8 2017 IDZ005-082345- Northern Clearwater Mountains ID- 421 PM PDT TUE AUG 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CLEARWATER COUNTY UNTIL 445 PM PDT... At 420 PM PDT, Doppler radar was tracking a strong thunderstorm 14 miles northeast of Elk River moving southeast at 15 mph. Winds to 40 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Clearwater County but could impact boaters on Dworshak Reservoir. LAT...LON 4687 11606 4694 11584 4679 11559 4670 11594 TIME...MOT...LOC 2320Z 320DEG 13KT 4687 11590
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:18 PM PDT | Special Weather Statement | MSO | Lincoln | 42 min |
| Aug 8, 4:32 PM PDT | Special Weather Statement | MSO | 28 min |
Nearby
Special Weather Statements in Idaho, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.